Jump to content

Photo

Birth Control Help

birth control

3 replies to this topic

#1 SunnySarah

SunnySarah

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 147
    Likes: 55
About Me
  • Gender:Female
  • Interests:reading, watching movies, volunteering, cooking, traveling, meeting new people, exploring
  • Joined: 01-August 13

Achievements

     

Posted 08 August 2013 - 12:51 PM

  Hi Everyone! 

 I've been on Generess Fe birth control for about 11 months now and lately I've been reading horror stories about getting off of birth control. I've been taking the birth control for ovarian cysts that I have gotten, not for hormonal acne. My skin is pretty much clear as of now, but I don't think I would attribute it to the birth control. When I started the birth control I noticed no change in my skin (good or bad) and my skin my skin didn't change until 8 months ago when I started the Clarisonic skin brush. I've never had cystic acne and my chin is not the main area that I would get blemishes. When my gynecologist decides to take me off the birth control, I wanted to know, will my skin become a nightmare? Generess Fe  is a low dose birth control and it contains an estrogen called ethinyl estradiol and a progestin called norethindrone. If anyone has been on this birth control or gotten off it, please let me know your experience! Thank you!



#2 Oilygirl1980

Oilygirl1980

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 168
    Likes: 24
About Me
  • Gender:Female
  • Joined: 17-April 13

Posted 08 August 2013 - 04:01 PM

Hi SunnySarah!

For me, birth control has never affected my skin, negatively or positively. I used to get a little hormonal acne right before my period but that's pretty common. I tried so many BCs, low estrogen, regular estrogen....etc. I learned a few years ago that I can no longer have any with estrogen or it's derivatives in it because it causes some pretty nasty migraines, so I'm currently on Depo Provera. 3 month shot of just medroxyprogesterone. I've gotten a few cysts and I initially thought it might be that, but Im thinking now that it was stress and lack of sleep. 

I really am one of the lucky ones that has no skin issues related to BC. And from what you said, it sounds like you might be too. :) 



#3 SunnySarah

SunnySarah

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 147
    Likes: 55
About Me
  • Gender:Female
  • Interests:reading, watching movies, volunteering, cooking, traveling, meeting new people, exploring
  • Joined: 01-August 13

Achievements

     

Posted 08 August 2013 - 04:34 PM

Hi SunnySarah!

For me, birth control has never affected my skin, negatively or positively. I used to get a little hormonal acne right before my period but that's pretty common. I tried so many BCs, low estrogen, regular estrogen....etc. I learned a few years ago that I can no longer have any with estrogen or it's derivatives in it because it causes some pretty nasty migraines, so I'm currently on Depo Provera. 3 month shot of just medroxyprogesterone. I've gotten a few cysts and I initially thought it might be that, but Im thinking now that it was stress and lack of sleep. 

I really am one of the lucky ones that has no skin issues related to BC. And from what you said, it sounds like you might be too. smile.png

Thanks for the reply Oilygirl1980! I'm hoping my acne is not hormonal! When I look at other forums about hormonal acne, I don't feel like I can relate, so that may be a good sign. As far as I know, birth control hasn't cleared my skin nor damaged it. I had been taking birth control for about 4 months before I started my clarisonic and I hadn't seen any changes since then. I do get a small breakout before my period, buy nothing major. Since the birth control I'm taking is low dose, when I come off of it, will the effect on my skin be less than if I were taking a strong dose of birth control? I've read forums where people don't have hormonal acne, but their skin freaks out because of getting adjusted to being off of birth control.



#4 Oilygirl1980

Oilygirl1980

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 168
    Likes: 24
About Me
  • Gender:Female
  • Joined: 17-April 13

Posted 08 August 2013 - 06:20 PM

That's a good question. For me- since I took both regular and low dose, I don't remember there being an significantly different effects coming off either one. I'm currently trying to figure out the root cause of my oily skin but I've never really tried to figure out the root cause of my acne. Since I don't have any as long as i use BP, I can't link it to anything. I've just always assumed it was genetics. It would make more sense that coming off of a low dose bc would not have as much of an effect since it seems that it takes less times for things to right themselves in our bodies, but I couldn't say for sure. I've always equated the hormonal highs and lows with a breakout but since my hormonal acne is not bad at all, I assume that my hormones are fairly balanced regarding acne. Oily skin- different story.... :(






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users